Tornadoes · United States · Louisiana · 2026
EF1 tornado, Union Hill, Louisiana, February 14, 2026
This EF1 tornado ran 0.2 miles across Rapides Parish on February 14, 2026, touching down at 8:41 PM CST and reaching 50 yards wide. It killed nobody.
Preliminary. This is NWS LCH's damage survey, filed in the Damage Assessment Toolkit as Westport Tornado. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The survey
- Rating, as surveyed
- EF1, preliminary
- Date
- February 14, 2026
- Touchdown
- 8:41 PM CST (02:41 UTC)
- Lifted
- 8:42 PM CST (02:42 UTC)
- On the ground
- 1 minutes
- Path length
- 0.2 miles (0.4 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Rapides Parish
- Touchdown point
- 30.969, -92.799
- Lift-off point
- 30.970, -92.795
- Highest wind the damage implies
- 95 mph
- Surveyed by
- NWS LCH
- The office's name for it
- Westport Tornado
- Survey last edited
- February 17, 2026
- Record number
- None yet. SPC numbers 2026 in the spring of 2027.
What the survey found
Tornado touched down near Bunion Marcle Rd then continued eastward across Freedom Rd, completely destroying 4 outbuildings.
Written by NWS LCH in the NWS Damage Assessment Toolkit. A survey is revised as better evidence arrives.
The damage survey
1 damage points were recorded along this path by NWS LCH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 94 mph.
- Four outbuildings completely destroyed. Can’t see any downstream tree damage, therefore this will be a brief touchdown.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A strong shortwave moved across Louisiana creating a line of thunderstorms that produced severe weather across the area. A total of 13 tornadoes occurred along this line of storms.
The tornado damaged and uprooted pine trees. Large branches of 1-3 inches in diameter were snapped. Max estimated winds were 80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the tornado touched down at Feb 14, 6:06 PM CST, 2 hours 35 minutes earlier. Its key messages:
- A robust upper level system will bring an area of low pressure and Pacific front across the region late Saturday and Saturday night with breezy conditions and widespread shower activity. There is the potential for some strong to severe storms.
- Upper level ridging in wake of the storm system will bring fair conditions with mild temperatures and no rain on Sunday through Mardi Gras.
- A warming trend will continue through the week with much above normal high temperatures that may approach daily record highs by Thursday.
Area forecast discussion, Feb 14, 6:06 PM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
606 PM CST Sat Feb 14 2026
...New AVIATION...
.KEY MESSAGES...
- A robust upper level system will bring an area of low pressure
and Pacific front across the region late Saturday and Saturday
night with breezy conditions and widespread shower activity.
There is the potential for some strong to severe storms.
- Upper level ridging in wake of the storm system will bring fair
conditions with mild temperatures and no rain on Sunday through
Mardi Gras.
- A warming trend will continue through the week with much above
normal high temperatures that may approach daily record highs by
Thursday.
&&
.SHORT TERM...
(Tonight through Monday night)
Issued at 117 PM CST Sat Feb 14 2026
Widely isolated light showers continue across portions of the CWA
this afternoon, while a more organized line of showers and
thunderstorms advances eastward across central and east Texas.
Model guidance has remained consistent with respect to timing,
bringing the convective line into the CWA around sunset and
progressing eastward through the area during the evening hours,
exiting before daybreak Sunday.
Moisture will increase substantially as subtropical Pacific
moisture overspreads the region and combines with rich Gulf
moisture. This will yield PWATs values at or above the 90th
percentile for mid Feb. Deterministic QPF has increased slightly,
with average rainfall totals generally ranging from 0.5 to 1.25
inches, and locally higher amounts possible across portions of
interior SETX and CenLA. In response, WPC has expanded the
Marginal Risk for excessive rainfall to encompass the entire CWA.
The severe weather outlook remains largely unchanged over the past
24 hours, with SPC continuing a Slight Risk across the entire CWA.
While forecast shear has decreased slightly, the overall parameter
space remains similar. The primary hazard continues to be damaging
wind gusts, though an isolated brief tornado cannot be ruled out.
Outside of convection, southerly to southeasterly flow will
continue to strengthen, particularly across coastal areas and
portions of east CenLA. Forecast wind speeds remain just below
advisory criteria, and therefore no Wind Advisory has been issued
at this time. However, non convective wind gusts approaching 30 to
35 mph will be possible later this evening.
Precip will gradually diminish Sunday morning as the surface low
lifts eastward into Mississippi and ridging begins to build across
TX. A surface high will follow, allowing slightly drier air to
filter into the region during the afternoon. The surface high will
shift east of the area late Monday, supporting a return to
southerly flow. Aloft, an upper level ridge will expand from
southern MX into the region.
&&
.LONG TERM...
(Tuesday through next Friday)
Issued at 117 PM CST Sat Feb 14 2026
High pressure centered over Mexico will continue to expand into TX
and eventually across much of the Gulf through the work week. The
ridge will gradually flatten, resulting in more zonal flow across
the Gulf Coast states. At the surface, high pressure will remain
positioned east of the area, maintaining persistent southerly
flow. The extended forecast remains nearly rain free with
exception to showers expected in advance of another pacific front.
Temperatures will remain unseasonably warm, with afternoon highs
climbing into the mid 70s to lower 80s, while overnight lows
generally range from the upper 50s to lower 60s.
&&
.AVIATION...
(00Z TAFS)
Issued at 559 PM CST Sat Feb 14 2026
A robust line of showers and thunderstorms is approaching the
region from the west and will move across the region this evening
into the overnight hours, exiting Acadiana shortly after
midnight. This line will move into BPT over the next couple of
hours, LCH/AEX shortly after that and then Acadiana closer to 04Z.
Strong gusty winds possibly approaching severe criteria,
torrential rainfall capable of reducing VIS to a mile or less,
frequent lightning, and lower CIGs, will all accompany this line
of storms. Conditions will gradually improve behind the line of
storms after midnight however, gusty winds will continue as winds
shirt west/northwest. Breezy winds continue through tomorrow,
while ceilings become VFR by late morning area-wide.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 56 70 48 71 / 100 20 0 0
LCH 57 72 53 70 / 100 0 0 0
LFT 60 75 52 72 / 90 10 0 0
BPT 57 74 52 72 / 100 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until noon CST Sunday for GMZ430-432-450-
452-470-472.
Small Craft Advisory until noon CST Sunday for GMZ435-436-455-
475.
&&
SHORT TERM...87
LONG TERM....87
AVIATION...17In the hours before
Special weather statement, Feb 14, 7:47 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
747 PM CST Sat Feb 14 2026
TXZ515-615-616-150230-
Lower Jefferson TX-Southern Orange TX-Upper Jefferson TX-
747 PM CST Sat Feb 14 2026
...A STRONG THUNDERSTORM WILL IMPACT JEFFERSON AND SOUTH CENTRAL
ORANGE COUNTIES THROUGH 830 PM CST...
At 746 PM CST, Doppler radar was tracking a strong thunderstorm near
La Belle, or near Hamshire, moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Hamshire,
Central Gardens, Sabine Pass, China, Port Acres, Fannett, La Belle,
Southeast Texas Regional Airport, and Sea Rim State Park.
This includes Interstate 10 in Texas between mile markers 847 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Texas. A Tornado Watch also remains in effect until 200 AM CST for
southwestern Louisiana.
&&
LAT...LON 3004 9435 2999 9377 2986 9381 2985 9382
2983 9382 2982 9384 2980 9386 2981 9387
2980 9391 2977 9388 2975 9389 2972 9385
2967 9386 2966 9435 2989 9436 2989 9437
TIME...MOT...LOC 0146Z 292DEG 33KT 2987 9422
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DensonLocal storm report, Feb 14, 7:50 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
750 PM CST Sat Feb 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Tstm Wnd Gst Spurger 30.69N 94.18W
02/14/2026 M55 MPH Tyler TX Mesonet
&&Special weather statement, Feb 14, 7:52 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
752 PM CST Sat Feb 14 2026
LAZ027-028-150230-
Vernon LA-Rapides LA-
752 PM CST Sat Feb 14 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN RAPIDES AND NORTHERN
VERNON PARISHES THROUGH 830 PM CST...
At 752 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Kurthwood to near New Llano.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesville, Anacoco, Lena, Slagle, Fort Polk, New Llano, Lacamp,
Hutton, Clifton, Flatwoods, Kurthwood, Leander, Sieper, and Simpson.
This includes Interstate 49 between mile markers 104 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CST for central and
west central Louisiana.
&&
LAT...LON 3149 9270 3150 9269 3113 9283 3107 9344
3137 9333 3137 9303 3135 9295 3137 9295
3137 9292 3139 9291 3139 9289 3142 9287
3142 9285 3143 9284 3144 9281 3146 9281
3148 9276 3152 9272
TIME...MOT...LOC 0152Z 243DEG 40KT 3150 9321 3107 9330
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CalhounLocal storm report, Feb 14, 8:03 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
803 PM CST Sat Feb 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Tstm Wnd Gst 6 ESE China 30.03N 94.25W
02/14/2026 M64 MPH Jefferson TX Mesonet
Measured by KFDM mesonet at Utophia Ranch.
&&Local storm report, Feb 14, 8:06 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
806 PM CST Sat Feb 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM Tstm Wnd Gst 5 SSW Nederland 29.90N 94.04W
02/14/2026 M64 MPH Jefferson TX Mesonet
KFDM mesonet.
&&Local storm report, Feb 14, 8:18 PM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
818 PM CST Sat Feb 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Tstm Wnd Dmg De Ridder 30.85N 93.29W
02/14/2026 Beauregard LA Law Enforcement
Trees down and power outages.
&&The surface observations
Fullerton - Fort Polk (BKB), 22 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Ft Polk radar (KPOE), 27 km away, was scanning. The volume nearest the touchdown began at 02:43 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2026 tornado in LouisianaEvery tornado in Louisiana since 1950Warnings in force in Louisiana nowThe forecast where you are
The other tornadoes of February 14, 2026
19 more have been surveyed in the United States that day, so far.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| February 14 | 6:03 PM CST | EF1 | Shelby, TX | 1.1 | 275 | |||
| February 14 | 8:10 PM CST | Unrated | Vernon Parish, LA | 2.6 | 0 | |||
| February 14 | 8:44 PM CST | EF0 | Grant Parish, LA | 0.4 | 150 | |||
| February 14 | 8:47 PM CST | EF0 | Rapides Parish, LA | 1.6 | 40 | |||
| February 14 | 8:55 PM CST | EF1 | Calcasieu Parish, LA | 1.1 | 50 | |||
| February 14 | 9:05 PM CST | EF1 | Allen Parish, LA | 0.2 | 50 | |||
| February 14 | 9:11 PM CST | EF1 | Evangeline Parish, LA | 3.3 | 100 | |||
| February 14 | 9:12 PM CST | EF1 | Evangeline Parish, LA | 0.4 | 75 | |||
| February 14 | 9:20 PM CST | EF0 | Rapides Parish, LA | 2.0 | 50 | |||
| February 14 | 9:28 PM CST | EF0 | Avoyelles Parish, LA | 0.3 | 50 | |||
| February 14 | 10:03 PM CST | EF0 | Acadia Parish, LA | 0.1 | 30 | |||
| February 14 | 10:06 PM CST | EF1 | Acadia Parish, LA | 0.3 | 70 | |||
| February 14 | 10:11 PM CST | EF1 | Saint Landry Parish, LA | 0.8 | 100 | |||
| February 14 | 10:54 PM CST | EF1 | Wilkinson, MS | 8.2 | 100 | |||
| February 14 | 11:09 PM CST | EF0 | East Feliciana Parish, LA | 3.6 | 100 | |||
| February 14 | 11:12 PM CST | EF1 | Amite, MS | 5.5 | 175 | |||
| February 14 | 11:27 PM CST | EF1 | Amite, MS | 12.5 | 200 | |||
| February 14 | 11:44 PM CST | EF0 | Amite, MS | 1.9 | 50 | |||
| February 14 | 11:46 PM CST | EF1 | Lincoln, MS | 6.9 | 800 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.
Sources
NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.